CSN Login
Members Online: 12

Doxil anyone?

SHANNON1231's picture
SHANNON1231
Posts: 53
Joined: Nov 2012

Hello ladies, I will be starting a new trial with Doxil on April 1st. Can anyone give me some opinions or insight on how they did on this drug. How long they were on it before they saw results, if any. How did you feel on it? Also your most serious side effects? They tell me to expect some sensitive skin issues mostly, but I like to hear from people that have actually recieved it. Also they tell me there is a maximum life time amount I can recieve of Doxil? Any thoughts will be greatly appreciated. Thank you!  :)

JulieL's picture
JulieL
Posts: 141
Joined: Jan 2012

Hi Shannon,  I had 3 rounds of this for first recurrence.   I had some drops in the CA125 initially then it jumped up.  Unfortunately I also had the side effect of skin on feet and hands being badly burned and blistered, also painful burn/rash on chest, back, under arms and thighs.  My advice is use plenty of Moo Goo moisturiser particularly on hands and feet to try and keep the skin from blistering.  Wear loose clothes (I found I lived mostly in kaftans and minimal underwear!   Bras for instance were a problem and larger sized knickers necesssry so there were no rubbing points.)  Also have cool showers and keep away from any heat sources such as hot ovens, fires etc.   Some ladies have good results from using ice packs of various types on their hands and feet during and after treatment so give that a try if you can.   However I have heard of very many ladies who have had minimal side effects and great results with this so I definitely think it is worth trying and I do hope you will fall into this category.   I am just telling you my experience so you can be aware of what may come along and be prepared however please don't let my experience put you off as hopefully for you it will work a treat!   My very best wishes to you for successful treatment.   I am now on a combination of Gemzar and Cyclophosphamide.  Giving anything a go!!

Blessings.

mom2greatkids's picture
mom2greatkids
Posts: 512
Joined: Jun 2011

Hi Shannon,

I have had 5 rounds of Doxil.  As long as I can tolerate it, my dr. plans to keep me on it indefiently.  CT's after 4 rounds showed some nodes increased in size, a few decreased.  No major changes, therefore he says my disease is stable at this time.  I take the doxil every 4 weeks. It takes about an hour to infuse.

The worst side effect I have had are my itchy, burning feet.  They itch until they drive me crazy.  Thankfully, my hands have not been effected.  Yes, lose clothing makes a huge difference for me.  I've had some very mild nausea.  No mouth sores so far.  I do experience some faitgue for about 3 or 4 days after treatment.  Overall it has not been too bad of a drug. My blood counts are good.

Hope it works for you and side effects are minimal.

 

Carla

 

 

dottyann's picture
dottyann
Posts: 6
Joined: Feb 2010

I have just completed my 4th Doxil treament. I had some major skin problems in the last few weeks. Red, blistered areas under both breasts, red thighs. I use both bag balm and udderly smooth cream. The good news is that my ca 125 is coming down. I have had many different chemos since 2006. Lately, nothing had much effect on my numbers until this. My MD is pleased so he doesn't want to stop it. I am now applying nicotine patches 1 week a month.( I have never smoked) Apparently, they have found smokers have less side effects.Make sure you follow the recommendations. I am wearing baggy clothes and no underwear in the house. Luke warm showers and lots of creams! My feet and hands have been OK and the bad areas are already clearing up. I am curious to see if the patches will help me this month. Some one had told me about a product called "Body Glide" that runners use. It does help reduce friction of your pants on your thighs. Good luck. I hope you are one of these people who have minimum side effects. Keep in touch and let us know.  Dotty

lulu1010's picture
lulu1010
Posts: 367
Joined: Feb 2011

I took it for 5 months. Initially my numbers went down and then by the fifth month the cancer was worsening. I never found anything about lifetime limits and my doctor said I could take it as long as it worked. He has a patient who has been on it for 5 years and is stable. He also said he had a lady on it for 5 years and then she got a 12 year remission.

I just wasnt that lucky. I did have problems with the feet peeling and being tired. When they started the Doxil they gave me a list of instructions to follow to protect the skin.

Wishing you the best!

Linda

mom2greatkids's picture
mom2greatkids
Posts: 512
Joined: Jun 2011

My doctor said there is no limit to the amount of Doxil one can take.

123Miley's picture
123Miley
Posts: 94
Joined: Jan 2013

I noticed you mentioned being tired.  I have had three treatments and have noticed a farily significant decrease in energy level and stamina.  Nothing like the fatigue I had with carbo taxol mind you (I would usually sleep for about 3 days after treatment) but just wear out quicker - stamina, shorness of breath etc.  

I am trying to figure out if it is due to the cancer (tumor marker is currenlty around 170), the chemo or just plain age and laziness!  LOL!  I am a pretty active 47 year old and although I am not in nearly as good of shape as I once was I cant imagine that the way I feel is just age and lack of physical conditioning.  

So I am curious about your experience because I have not heard much about the fatigue factor associated with Doxil.

dorothymarion's picture
dorothymarion
Posts: 28
Joined: Apr 2012

Hello Shannon.  I usually post on the Peritoneal board but often read some of the posts here too, since both peritoneal and ovarian cancers are treated in a similar manner. 

I was on Doxil late last year, and had five treatments with very minimal side effects.  I was fortunate enough to not suffer from the itching/burning of hands and feet, but the skin around my feet did turn a very dark shade of brown.  Unfortunately for me, the treatments did not have the desired effect in bringing my CA125 numbers down so my oncologist stopped any further treatment. 

However, since every patient responds to their chemotherapy in different ways, I'm wishing you good luck on this new round of treatment. 

Dorothy

SHANNON1231's picture
SHANNON1231
Posts: 53
Joined: Nov 2012

Thank you so much ladies for your responses, I really appreciate hearing from you and wish you all the best with your treatments!!  :)

123Miley's picture
123Miley
Posts: 94
Joined: Jan 2013

I am currently on Doxil.  Once a month infusions.  I started in January so have had three so far.  I will say that compared to carbo/taxol which I have taken on two separate ocassions - the Doxil is a cake walk!  

I too have had some skin issues - but very minor compared to some of the other ladies that have commented.  After a treatment I feel a little like I am lightly sunburned all over - sort of an all over minor skin irritation.  I try to stay away from tight clothes for the first 2 or 3 days.  I have had some blistering on my feet - but directly related to activity level.  

I did get a patch of blisters on the outside of my ankle the day after my first treatment.  I had rested my ankle over my knee for a few minutes!  And some irritation from computer keys and mouse pad on hands and wrists.  My hands seem to be worse now than at first - just constant dryness and soreness.  I discovered Bag Balm and it really helps.  I have dry skin anyway and can't believe I did not try this before it is great!!!

Constipation has become a big issue for me - Miralax for that.  

I am also tired.  I just run out of gas a lot quicker than I used to.  But not sure if that is due to chemo, cancer (my tumor marker hit 190 last month and is still around 180) or just plain old age (I am 47) and being lazy!  

My doctor too said I can take it indefinitely - he has several other patients that have used it sucessfully for an extended period of time. I sure hope it proves to be a good answer for me.  My tumor marker was 116 when we started - went up to 190 and then down to 179.  When it hit 190 I was feeling pretty crummy but have begun to feel much better - hoping that is the Doxil working!  He also said it is a little slower - in that it may take several treatments before we see a real drop in my CA125.  So be patient!

Good luck with it!  

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network